Alert archive / Texas / Wind Advisories in 2024

Wind Advisory 9, NWS Corpus Christi, TX

April 1, 20246 counties in Texas

NWS Corpus Christi, TX issued this wind advisory at Apr 1, 2024, 10:17 AM CDT for 6 counties in Texas. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Apr 1, 2024, 10:17 AM CDT (15:17 UTC)
Expired
Apr 1, 2024, 3:00 PM CDT
In force
5 hr
Issued by
NWS Corpus Christi, TX

Counties Aransas County, TX, Jim Wells County, TX, Kleberg County, TX, Nueces County, TX, Refugio County, TX, San Patricio County, TX

The radar

The Corpus Christi radar (KCRP), 10 km from the middle of the area, began a volume at 15:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 12:00Z, 3.3 hours before the alert went out and 23 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 12:00Z on 2024-04-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 136 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 12:00Z on 2024-04-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 159 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
136 J/kg
Mixed-layer CIN
-658 J/kg
Mixed-layer LCL
1000 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
159 m²/s²
0-3 km storm-relative helicity
95 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

037 
WWUS74 KCRP 011517
NPWCRP

URGENT - WEATHER MESSAGE
National Weather Service Corpus Christi TX
1017 AM CDT Mon Apr 1 2024

TXZ241>246-342>344-346-012000-
/O.NEW.KCRP.WI.Y.0009.240401T1517Z-240401T2000Z/
Jim Wells-Inland Kleberg-Inland Nueces-Inland San Patricio-
Coastal Aransas-Inland Refugio-Coastal Kleberg-Coastal Nueces-
Coastal San Patricio-Coastal Refugio-
Including the cities of Aransas Pass, Refugio, Sinton, Odem,
Ricardo, Mathis, Kingsville, Loyola Beach, Bayside, Ingleside,
Portland, Bishop, Premont, Taft, Austwell, Riviera, Orange Grove,
Alice, Holiday Beach, Corpus Christi, Fulton, Woodsboro,
Rockport, Robstown, Tuloso, and Flour Bluff
1017 AM CDT Mon Apr 1 2024

...WIND ADVISORY IN EFFECT UNTIL 3 PM CDT THIS AFTERNOON...

* WHAT...South winds 20 to 30 mph with gusts up to 40 mph.

* WHERE...Coastal Aransas, Coastal Kleberg, Coastal Nueces, Coastal 
  Refugio, Coastal San Patricio, Inland Kleberg, Inland Nueces, 
  Inland Refugio, Inland San Patricio, and Jim Wells Counties.

* WHEN...Until 3 PM CDT this afternoon.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

BF
1 follow-up statement
799 
WWUS74 KCRP 012023
NPWCRP

URGENT - WEATHER MESSAGE
National Weather Service Corpus Christi TX
323 PM CDT Mon Apr 1 2024

TXZ241>246-342>344-346-012130-
/O.EXP.KCRP.WI.Y.0009.000000T0000Z-240401T2000Z/
Jim Wells-Inland Kleberg-Inland Nueces-Inland San Patricio-
Coastal Aransas-Inland Refugio-Coastal Kleberg-Coastal Nueces-
Coastal San Patricio-Coastal Refugio-
Including the cities of Aransas Pass, Refugio, Sinton, Odem,
Ricardo, Mathis, Kingsville, Loyola Beach, Bayside, Ingleside,
Portland, Bishop, Premont, Taft, Austwell, Riviera, Orange Grove,
Alice, Holiday Beach, Corpus Christi, Fulton, Woodsboro,
Rockport, Robstown, Tuloso, and Flour Bluff
323 PM CDT Mon Apr 1 2024

...WIND ADVISORY HAS EXPIRED...

The threat has ended.

$$

BF

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this wind advisory went out at Apr 1, 7:14 AM CDT, 3 hours 3 minutes earlier.

Area forecast discussion, Apr 1, 7:14 AM CDT, 3 hours 3 minutes before
Area Forecast Discussion
National Weather Service Corpus Christi TX
714 AM CDT Mon Apr 1 2024

...New AVIATION...

.SHORT TERM...
(Today through Tuesday)
Issued at 253 AM CDT Mon Apr 1 2024

A complex upper/corresponding surface pattern expected over the
region during the period. The GFS, ECMWF, and NAM predict an
upper level disturbance to develop and move across the TX
Panhandle/southern Plains late this afternoon/evening, before
lifting rapidly northestward and merging with an upper trough
predicted to enter the northern Plains/Midwest. This system will
allow a cold front to enter the CWA by Tuesday. Another upper
disturbance is expected to move eastward across the southwestern
CONUS/Mexican border and enter the CWA Tuesday. Limited 700-300mb
Q-vector convergence, and the anticipated position of the RRQ of a
subtropical jet, may provide mesoscale/synoptic scale lift over
the CWA tonight. A prefronal trough is predicted to enter the CWA
this evening. The combination of this trough, the approaching cold
front, near to slightly above normal PWAT, and upper forcing may
result at least isolated elevated convection tonight/early Tuesday
morning. Near the trough/approaching front, 0-6km vertical shear
is expected to increase significantly and may contribute to strong
storms. With respect to temperatures today, most recent LAPS
analysis soundings at select locations depict a very strong lower
level inversion. Moving 850mb parcels dry adiabatically to the
surface suggests maximum temperatures over the Brush Country/Rio
Grande Plains in the 100-105F degree range. Concur with the NBM
which predicts maximum temperatures from the mid 90s to around
104F over the Brush Country/Rio Grande Plains. With respect to
fire weather, low minimum relative humidity values expected over
the Rio Grande Plains this afternoon, yet anticipate that wind
speeds will remain below the Elevated fire weather threshold. An
increasing surge of high pressure/drying after frontal passage
Tuesday will preclude precipitation even the trough axis of the
southern system remains west of the CWA. Based on ECMWF,
WaveWatch, and recent spectral density output from buoy 42019,
anticipate 8s/6ft onshore swell beginning this afternoon and
continuing through Tuesday. Strong longshore flow will maintain a
LOW risk of rip currents today. However, wind speeds are expected
to decrease to weak to moderate tonight/Tuesday and thus
anticipate a MODERATE risk tonight and Tuesday.

&&

.LONG TERM...
(Tuesday night through next Sunday)
Issued at 253 AM CDT Mon Apr 1 2024

Mid Term (Tuesday night through Wednesday night)...With the front
now out over the center of the Gulf, high pressure builds into the
region allowing the pressure gradient to relax, and thus diminishing
the winds initially Tuesday night, over the land. However over the
water is a bit difference, the gradient there is still fairly tight,
so have strong to very strong flow over the Gulf, especially the
offshore zones with the north flow. Otherwise, winds will diminish
on Wednesday, and then temperatures cool Wednesday night into the
upper 40s in the northern part of the Brush Country and the Victoria
Crossroads, while the rest of south Texas remains in the lower to
mid 50s.

Extended (Thursday through Sunday)...High pressure continues over
south Texas on Thursday both at the sfc and at 500 mb, which remains
through the day on Friday. Friday night, the 500 mb ridge moves
east, and allows the lee trough to develop down the Rio Grande
Plains. A plume of moisture begins to develop at the sfc on the GFS
and ECMWF. However, the 500 mb pattern remains dry with the 700-
500mb layer RH remain below 10% (PWAT values are around 0.5"). So
will continue the low pops for (<5%) in south Texas, despite the
chance for rain that the deterministic GFS begins to push up the Rio
Grande Valley on Saturday. The chance for precipitation doesn't look
like it gets any near south Texas until Sunday morning when another
weak front, and a coastal low begins to develop bringing the chance
for showers and thunderstorms (15-25%).

&&

.AVIATION...
(12Z TAFS)
Issued at 702 AM CDT Mon Apr 1 2024

Mixture of MVFR/IFR conditions early this morning will transition
to MVFR/VFR over the Coastal Plains and predominate VFR to the
west this afternoon. Anticipate non-convective LLWS at the ALI
terminal 12-15z today. Breezy/windy south wind expected over the
Coastal Plains this afternoon/early evening. Wind speeds will
decrease overnight, and shift to the northwest from west to east
during the approximately 08-12z Tuesday period. A transition to
MVFR/IFR ceilings expected over the Coastal Plains tonight.
Isolated showers and thunderstorms may occur, with the best chance
at the COT/VCT terminals, mainly during the 06-12z Tuesday
period. Non-convective LLWS anticipated over the VCT terminal
primarily 06-09z Tuesday.

&&

.MARINE...
Issued at 253 AM CDT Mon Apr 1 2024

Moderate to strong south wind expected today, followed by weak to
moderate tonight/Tuesday. Winds will become north with a very
strong flow overnight Tuesday into early Wednesday. Strong to very
strong northerly flow continues through Wednesday morning,
diminishes to weak to moderate by Wednesday afternoon, followed by
a northeasterly shift Wednesday evening with onshore flow
returning Thursday night. The winds will remain weak to moderate
onshore through Friday.

&&

.PRELIMINARY POINT TEMPS/POPS...
Corpus Christi    90  70  88  55 /   0  10  10  10
Victoria          84  67  84  50 /   0  20   0   0
Laredo           101  67  88  55 /   0  20   0   0
Alice             95  67  88  53 /   0  10   0  10
Rockport          81  69  85  54 /   0  20  10   0
Cotulla          102  64  88  51 /   0  20   0   0
Kingsville        94  70  88  55 /   0  10   0  10
Navy Corpus       79  70  85  57 /   0  10  10  10

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...None.
GM...Small Craft Advisory until 1 AM CDT Tuesday for GMZ231-232-250-
     270-275.

&&

SHORT TERM...WC
LONG TERM....JSL
AVIATION...WC/87

Nearby

Wind Advisories in Texas, 2024Every wind advisory in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.